MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-60/I16-40
Medical Device Problem Codes Use of Device Problem (1670); Device-Device Incompatibility (2919); Separation Problem (4043)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 05/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and two (2) ovation ix iliac limb stent grafts to treat an abdominal aortic aneurysm (aaa).Approximately three (3) years post initial procedure, during a routine follow up a type 3a endoleak with complete component separation and left iliac aneurysm enlargement were identified.The patient is doing fine and is currently being monitored while an intervention is being discussed.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the left iliac aneurysm enlargement, the type 3a endoleak (right common iliac artery), and the secondary endovascular procedure were confirmed.This is consistent with the reported adverse event/incident.The most likely causation for the aneurysm enlargement and the type 3a endoleak is user-related (off-label conditions) due to concomitant use with products outside the ifu (afx2 mb with ovation limbs), as well as the off-label insertion technique/process (implanting ovation limbs before afx2 mb).The final patient status was reported as being in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: b2: outcomes attributed to adverse events has been updated.B5 describe event or problem.G4 awareness date.H6 evaluation result codes; remove 3233.H6 evaluation conclusion codes; remove 11.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and two (2) ovation ix iliac limb stent grafts to treat an abdominal aortic aneurysm (aaa).Approximately three (3) years post initial procedure, during a routine follow up a type 3a endoleak with complete component separation and left iliac aneurysm enlargement were identified.The patient is doing fine and is currently being monitored while an intervention is being discussed.Additional information: a re-intervention was completed.The physician elected to implant two (2) afx vela suprarenal and two (2) ovation ix iliac limbs.The final patient status was reported to be stable.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key12185726
Report Number2031527-2021-00275
Device Sequence Number16517263
Product Code MIH
UDI-Device Identifier00818009014474
UDI-Public(01)00818009014474(17)180728
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2018
Device Model NumberBEA28-60/I16-40
Device Lot Number1725263004
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/23/2021
Supplement Date Received by Manufacturer08/26/2021
Initial Report FDA Received Date07/16/2021
Supplement Report FDA Received Date10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX ILIAC LIMB, LOT # FS071017-75.; OVATION IX ILIAC LIMB, LOT # FS071917-25.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age70 YR